Alert archive / Maine / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 48, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 19, 2008, 4:58 PM EDT for Oxford County, Maine. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2008, 4:58 PM EDT (20:58 UTC)
- Expired
- Jun 19, 2008, 5:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 79 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:13 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 19, 3:13 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 313 PM EDT THU JUN 19 2008 .SYNOPSIS... A BROAD AREA OF LOW PRESSURE WILL CONTINUE TO MEANDER OVER NEW ENGLAND AND SOUTHERN QUEBEC THROUGH MONDAY...AND THEN LIFT OUT TO THE NORTHEAST ON TUESDAY. HIGH PRESSURE WILL BUILD OVER THE REGION WEDNESDAY. A WEAK FRONTAL SYSTEM WILL CROSS THE REGION THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... SHOWERS AND A FEW THUNDERSTORMS SCATTERED ACROSS THE LANDSCAPE EARLY THIS AFTERNOON WILL CONTINUE INTO THE EVENING. STILL HAVE COLD AIR ALOFT AND THE LOW WET BULB ZEROES WILL FAVOR SOME HAIL GENERATION. SIMILAR TEMPERATURES TO LAST NIGHT WITH LOWS IN THE MID 40S TO MID 50S. ALSO LOOK FOR STRATUS AND FOG TO MOVE BACK INTO SOUTHERN AREAS NEAR THE COAST. && .SHORT TERM /FRIDAY/... A WEAK COLD FRONT WILL ROTATE AROUND THE CLOSED SYSTEM AND BE THE FOCUS FOR ANOTHER ROUND OF CONVECTION. TEMPERATURES AGAIN IN THE LOWER 60S TO LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... NOT MUCH CHANGE IN THE WEATHER PATTERN EXPECTED THROUGH MONDAY AS THE BROAD LOW PRESSURE AREA REMAINS IN CONTROL. WE COULD CATCH A BREAK FROM THE SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY IF THERE IS NO UPPER LEVEL SHORT WAVE MOVING THROUGH AS INDICATED BY THE GFS MODEL. HOWEVER PRECIPITATION PROBABILITIES INCREASE AGAIN SUNDAY AND SUNDAY NIGHT AS ANOTHER SHORT WAVE ROTATES THROUGH THE UPPER LEVEL TROF. MEDIUM RANGE GUIDANCE INDICATES A CHANGE IN THE PATTERN BY MID WEEK AS THE LOW PRESSURE AREA MOVES OFF TO THE NORTHEAST AND IS REPLACED BY A WEAK RIDGE OF HIGH PRESSURE. THIS SHOULD BRING DRIER WEATHER AND ALLOW TEMPERATURES TO WARM A BIT. A COLD FRONTAL PASSAGE COULD BRING ANOTHER ROUND OF SHOWERS ON THURSDAY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... MVFR IN EVENING SHOWERS AND THUNDERSTORMS...THEN MAINLY VFR UNTIL STRATUS AND FOG MOVES INTO SOUTHERN PORTIONS. SIMILAR CONDITIONS TOMORROW WITH FOG AND STATUS LIFTING AND THUNDERSTORMS DEVELOPING LATE MORNING AND AFTERNOON. LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...STRATUS AND FOG ARE EXPECTED TO REDEVELOP FRIDAY NIGHT WITH SOME AREAS OF IFR CEILINGS AND VISIBILITIES. CONDITIONS SHOULD IMPROVE DURING THE DAY SATURDAY...THEN DETEIORATE AGAIN SATURDAY NIGHT INTO MONDAY WITH MORE SHOWERS AND THUNDERSTORMS. && .MARINE... SHORT TERM /TODAY AND TONIGHT/...WIND AND SEAS REMAINING BELOW SMALL CRAFT ADVISORY CRITERIA. LONG TERM.../FRIDAY THROUGH MONDAY/...SEAS COULD BUILD TO AROUND 5 FEET SUNDAY NIGHT AND MONDAY OVER THE OPEN WATERS. OTHERWISE CONDITIONS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. && .HYDROLOGY... RAIN FROM WEDNESDAY PLUS WATER RELEASED UPSTREAM IS CAUSING THE KENNEBEC RIVER AT WESTON TO RISE. MINOR FLOODING IS EXPECTED TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jun 19, 3:15 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT THU JUN 19 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-200715- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 315 AM EDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE JUST ABOUT EVERY AFTERNOON THROUGH THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING FOR THUNDERSTORM ACTIVITY. ANZ150>154-200715- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 315 AM EDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WHILE A THUNDERSTORM IS POSSIBLE JUST ABOUT EVERY AFTERNOON THROUGH THE PERIOD...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 19, 1:36 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 136 PM EDT THU JUN 19 2008 MEZ014-020-021-191815- ANDROSCOGGIN-KENNEBEC-SOUTHERN SOMERSET- 136 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY AND SOMERSET COUNTY THROUGH 215 PM EDT... AT 136 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SKOWHEGAN TO 6 MILES NORTHEAST OF LEWISTON...MOVING NORTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND WALES...MONMOUTH...WINTHROP...WINSLOW...WATERVILLE...PITTSFIELD...PAL MYRA...OAKLAND...MANCHESTER AND FAIRFIELD THROUGH 215 PM EDT. BRIEF DOWNPOURS AND HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED. TEB
Special weather statement, Jun 19, 4:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 443 PM EDT THU JUN 19 2008 MEZ012-192130- SOUTHERN OXFORD- 443 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 530 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES EAST OF SOUTH PARIS...MOVING NORTHEAST AT 16 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND PARIS...SOUTH PARIS...OXFORD...NORWAY...HEBRON...BUCKFIELD AND HARTFORD THROUGH 530 PM EDT.
Special weather statement, Jun 19, 4:56 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 456 PM EDT THU JUN 19 2008 MEZ008-009-192145- CENTRAL SOMERSET-NORTHERN FRANKLIN- 456 PM EDT THU JUN 19 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY AND FRANKLIN COUNTY THROUGH 545 PM EDT... AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF SALEM...OR ABOUT 16 MILES NORTH OF FARMINGTON...MOVING NORTHEAST AT 22 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND STRONG...SALEM...NEW PORTLAND...KINGFIELD...KINGFIELD AND CARRABASSETT VALLEY THROUGH 545 PM EDT. THIS STORM CONTAINS HEAVY DOWNPOURS AND DANGEROUS LIGHTNING AND MAY CONTAIN GUSTY WINDS AND HAIL.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:34 AM EDT | River Flood Warning | GYX | Somerset | 43 hr |
Nearby
Severe Thunderstorm Warnings in Maine, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.